zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Variational iteration method for the time-fractional Fornberg-Whitham equation. (English) Zbl 1247.65138
Summary: We present the approximate analytical solutions to solve the nonlinear Fornberg-Whitham equation with fractional time derivative. By using initial values, explicit solutions of the equations are solved by using a reliable algorithm like the variational iteration method. The fractional derivatives are taken in the Caputo sense. The present method performs extremely well in terms of efficiency and simplicity. Numerical results for different particular cases of $\alpha $ are presented graphically.

65M99Numerical methods for IVP of PDE
35R11Fractional partial differential equations
45K05Integro-partial differential equations
Full Text: DOI
[1] Oldham, K. B.; Spanier, J.: The fractional calculus, (1974) · Zbl 0292.26011
[2] Hilfer, R.: Applications of fractional calculus in physics, (2000) · Zbl 0998.26002
[3] Podlubny, I.: Fractional differential equations, (1999) · Zbl 0924.34008
[4] Jafari, H.; Gejji, V. D.: Solving a system of nonlinear fractional differential equations using Adomian decomposition, Appl. math. Comput. 196, 644-651 (2006) · Zbl 1099.65137 · doi:10.1016/j.cam.2005.10.017
[5] Momani, S.; Odibat, Z.: Analytical solution of a time-fractional Navier--Stokes equation by Adomian decomposition method, Appl. math. Comput. 177, 488-494 (2006) · Zbl 1096.65131 · doi:10.1016/j.amc.2005.11.025
[6] Nadeem, S.; Akbar, N. S.: Numerical solutions of peristaltic flow of a Jeffrey-six constant fluid with variable MHD, Z. naturforsch. 65a, 1-9 (2010) · Zbl 1222.76126
[7] Momani, S.: Non-perturbative analytical solutions of the space- and time-fractional Burgers equations, Chaos solitons fract. 28, No. 4, 930-937 (2006) · Zbl 1099.35118 · doi:10.1016/j.chaos.2005.09.002
[8] Song, L.; Zhang, H.: Application of homotopy analysis method to fractional kdvburgerskuramoto equation, Phys. lett. A 367, No. 1--2, 88-94 (2007) · Zbl 1209.65115 · doi:10.1016/j.physleta.2007.02.083
[9] Liu, J.; Hou, G.: Numerical solutions of the space- and time-fractional coupled Burgers equations by generalized differential transform method, Appl. math. Comput. 217, No. 16, 7001-7008 (2011) · Zbl 1213.65131 · doi:10.1016/j.amc.2011.01.111
[10] Nadeem, S.; Akbar, N. S.; Malik, M. Y.: Numerical solutions of peristaltic flow of a Newtonian fluid under the effects of magnetic field and heat transfer in a porous concentric tubes, Z. naturforsch. 65a, 1-12 (2010)
[11] Lynch, V. E.; Carreras, B. A.; Del-Castillo-Negrete, D.; Ferriera-Mejias, K. M.; Hicks, H. R.: Numerical methods for the solution of partial differential equations of fractional order, J. comput. Phys. 192, 406-421 (2003) · Zbl 1047.76075 · doi:10.1016/j.jcp.2003.07.008
[12] Khan, M.; Hussain, M.: Application of Laplace decomposition method on semi-infinite domain, Numer. algorithms 56, 211-218 (2011) · Zbl 05852722
[13] Tadjeran, C.; Meerschaert, M. M.: A second-order accurate numerical method for the two-dimensional fractional diffusion equation, J. comput. Phys. 220, 813-823 (2007) · Zbl 1113.65124 · doi:10.1016/j.jcp.2006.05.030
[14] Nadeem, S.; Akbar, N. S.: Numerical analysis of peristaltic transport of a tangent hyperbolic fluid in an endoscope, J. aerospace eng. 24, 309-318 (2011)
[15] Diethelm, K.; Ford, N. J.; Freed, A. D.: Detailed error analysis for a fractional Adams method, Numer. algorithms 36, 31-52 (2004) · Zbl 1055.65098 · doi:10.1023/B:NUMA.0000027736.85078.be
[16] Wang, Q.: Homotopy perturbation method for fractional KdV equation, Appl. math. Comput. 190, 1795-1802 (2007) · Zbl 1122.65397 · doi:10.1016/j.amc.2007.02.065
[17] Yıldırım, A.: An algorithm for solving the fractional nonlinear Schrödinger equation by means of the homotopy perturbation method, Int. J. Nonlinear sci. Numer. simul. 10, No. 4, 445-451 (2009)
[18] Ganjiani, M.: Solution of nonlinear fractional differential equations using homotopy analysis method, Appl. math. Model. 34, No. 6, 1634-1641 (2010) · Zbl 1193.65147 · doi:10.1016/j.apm.2009.09.011
[19] Nadeem, S.; Akbar, N. S.; Malik, M. Y.: Exact and numerical solutions of a micropolar fluid in a vertical annulus, Numerical methods for partial differential equation 26, 1660-1674 (2010) · Zbl 05814536
[20] Momani, S.; Odibat, Z.: A novel method for nonlinear fractional partial differential equations: combination of DTM and generalized taylors formula, J. comput. Appl. math. 220, No. 1--2, 85-95 (2008) · Zbl 1148.65099 · doi:10.1016/j.cam.2007.07.033
[21] Nadeem, S.; Akbar, N. S.: Exact and numerical simulation of peristaltic flow of a non-Newtonian fluid with inclined magnetic field in an endoscope, Internat. J. Numer. methods fluids 66, No. 7, 919-934 (2011) · Zbl 05910010
[22] Yıldırım, A.: Analytical approach to fractional partial differential equations in fluid mechanics by means of the homotopy perturbation method, Internat. J. Numer. methods heat fluid flow 20, No. 2, 186-200 (2010) · Zbl 1231.76225 · doi:10.1108/09615531011016957
[23] Das, S.; Gupta, P. K.: An approximate analytical solution of the fractional diffusion equation with absorbent term and external force by homotopy perturbation method, Z. naturforsch. 65a, No. 3, 182-190 (2010)
[24] Odibat, Z.; Momani, S.: A generalized differential transform method for linear partial differential equations of fractional order, Appl. math. Lett. 21, No. 2, 194-199 (2008) · Zbl 1132.35302 · doi:10.1016/j.aml.2007.02.022
[25] Nadeem, S.; Akbar, N. S.: Numerical solutions of peristaltic flow of williamson fluid with radially varying MHD in an endoscope, Internat. J. Numer. methods fluids 66, No. 2, 212-220 (2011) · Zbl 05883448
[26] He, J. H.: Variational iteration method for delay differential equations, Commun. nonlinear sci. Numer. simul. 2, No. 4, 235-236 (1997) · Zbl 0924.34063
[27] He, J. H.: Approximate solution of non linear differential equations with convolution product nonlinearities, Comput. methods appl. Mech. engrg. 167, 69-73 (1998) · Zbl 0932.65143 · doi:10.1016/S0045-7825(98)00109-1
[28] He, J. H.: Variational iteration method -- a kind of non-linear analytical technique: some examples, Int. J. Nonlinear mech. 34, 699-708 (1999) · Zbl 05137891
[29] He, J. H.: Approximate analytical solution for seepage flow with fractional derivatives in porous media, Comput. methods appl. Mech. engrg. 167, 57-68 (1998) · Zbl 0942.76077 · doi:10.1016/S0045-7825(98)00108-X
[30] Odibat, Z.; Momani, S.: The variational iteration method: an efficient scheme for handling fractional partial differential equations in fluid mechanics, Comput. math. Appl. 58, 2199-2208 (2009) · Zbl 1189.65254 · doi:10.1016/j.camwa.2009.03.009
[31] Molliq, R. Yulita; Noorani, M. S. M.; Hashim, I.; Ahmad, R. R.: Approximate solutions of fractional Zakharov--Kuznetsov equations by VIM, J. comput. Appl. math. 233, No. 2, 103-108 (2009) · Zbl 1173.65066 · doi:10.1016/j.cam.2009.03.010
[32] Inc, M.: The approximate and exact solutions of the space- and time-fractional Burgers equations with initial conditions by variational iteration method, J. math. Anal. appl. 345, No. 1, 476-484 (2008) · Zbl 1146.35304 · doi:10.1016/j.jmaa.2008.04.007
[33] Safari, M.; Ganji, D. D.; Moslemi, M.: Application of he’s variational iteration method and Adomian’s decomposition method to the fractional KdV--Burgers--Kuramoto equation, Comput. math. Appl. 58, 2091-2097 (2009) · Zbl 1189.65255 · doi:10.1016/j.camwa.2009.03.043
[34] Das, S.: Analytical solution of a fractional diffusion equation by variational iteration method, Comput. math. Appl. 57, 483-487 (2009) · Zbl 1165.35398 · doi:10.1016/j.camwa.2008.09.045
[35] Abidi, F.; Omrani, K.: The homotopy analysis method for solving the fornberg--Whitham equation and comparison with Adomian’s decomposition method, Comput. math. Appl. 59, 2743-2750 (2010) · Zbl 1193.65179 · doi:10.1016/j.camwa.2010.01.042
[36] Gupta, P. K.; Singh, M.: Homotopy perturbation method for fractional fornberg--Whitham equation, Comput. math. Appl. 61, 250-254 (2011) · Zbl 1211.65138 · doi:10.1016/j.camwa.2010.10.045
[37] Lu, J.: An analytical approach to the fornberg--Whitham type equations by using the variational iteration method, Comput. math. Appl. 61, 2010-2013 (2011) · Zbl 1219.65120 · doi:10.1016/j.camwa.2010.08.052
[38] Inokuti, M.; Sekine, H.; Mura, T.: General use of the Lagrange multiplier in nonlinear mathematical physics, Variational method in the mechanics of solids, 156-162 (1978)
[39] Fornberg, B.; Whitham, G. B.: A numerical and theoretical study of certain nonlinear wave phenomena, Phil. trans. R. soc. Lond. A 289, 373-404 (1978) · Zbl 0384.65049 · doi:10.1098/rsta.1978.0064
[40] Abbaoui, K.; Cherruault, Y.: New ideas for proving convergence of decomposition methods, Comput. math. Appl. 29, No. 7, 103-108 (1995) · Zbl 0832.47051 · doi:10.1016/0898-1221(95)00022-Q